Hail, Stafford
- When
- July 9, 2:10 AM CST
- Where
- Stafford County, 2.18 mi E of Seward
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 38.170, -98.760
An isolated report of very heavy rain was recorded.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
An isolated report of very heavy rain was recorded.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jul 9, 12:55 AM CST, 1 hour 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 155 AM CDT MON JUL 9 2007 .DISCUSSION... DAYS 1-2... THE MAIN FORECAST CONCERNS WILL BE TIMING AND PLACEMENT OF POPS...ALONG WITH QPF ISSUES. THE LATEST RADAR TRENDS SHOW THE STRONGEST STORMS IN THE CURRENT MCS HAVE MOVED EAST OF A WAKEENEY TO DODGE LINE (AT 07Z) AND SHOULD CONTINUE TO MOVE EAST THIS MORNING. WILL HAVE MORNING POPS ONGOING IN THE EASTERN PART OF MY CWA...THEN A CHANCE POPS FOR AFTERNOON CONVECTION. SEVERAL BOUNDARIES WILL BE LEFT OVER AND IN PLACE AS YET ANOTHER MID LEVEL WAVE CROSSES. THE LOW LAYERS ARE VERY WARM AND MOIST...AND DESPITE THE CLOUD AND PRECIPITATION AROUND TODAY...EXPECT TEMPS TO WARM INTO THE UPPER 80S TO LOWER 90S. RAINFALL AMOUNTS SHOULD STAY BELOW FFG AMOUNTS...BUT HEAVY DOWNPOURS IN ANY ONE LOCATION WILL BEAR KEEPING AN EYE ON. TONIGHT...ALL MODELS POINT TOWARD A WIDESPREAD COVERAGE OF SHOWERS AND THUNDERSTORMS...BUT THINK THE SEVERE RISK WILL BE ON THE LOW SIDE AS THE MID AND LOWER LEVELS OF THE ATMOSPHERE WILL HAVE BEEN WORKED OVER PRETTY GOOD BY TODAYS CONVECTION. AS THE COLD FRONT STRETCHING OVER CENTRAL KANSAS SAGS SOUTH...TEMPS SHOULD LOWER TO THE MID 60S MOST LOCATIONS AND ONLY TO 70 IN THE P28 AREA. THERE COULD BE A REPRIEVE IN THE RAIN AND THUNDER ON TUESDAY EARLY...BUT BY LATE DAY WITH SURFACE HEATING AND COLD AIR NEAR THE 500MB LEVEL SPILLING IN FROM THE NORTHWEST...EXPECT A FEW SEVERE STORMS TUESDAY EVENING ACROSS JUST ABOUT ANY PART OF THE CWA. AGREE WITH SPCS DAY 2 OUTLOOK FOR A SLIGHT RISK IN OUR WESTERN 2/3RDS. FOR NOW...DO NOT PLAN ON ADDING ANY SEVERE WORDING IN ZONES...BUT GO WITH 30-40 POPS. HIGH TEMPS ON TUESDAY WILL BE MODIFIED...BUT JUST SLIGHTLY DOWN FROM TODAYS LEVELS. LOWS FOR TUESDAY NIGHT SHOULD BE AGAIN IN THE MID 60S RANGE. DAYS 3-7... FORECAST FOCUS WILL BE CHANCES OF THUNDERSTORMS. MODELS REMAIN IN GENERAL AGREEMENT SHOWING THE CWA UNDER A GENERAL NORTHWESTERLY FLOW ALOFT THROUGHOUT THE PERIOD AS THE POSITIONING OF THE UPPER LEVEL HIGH OVER THE DESERT SOUTHWEST REMAINS UNCHANGED. BOTH GFS/NAM INDICATE A SHORTWAVE TROUGH CYCLING AROUND THE UPPER LEVEL HIGH JUST TO THE WEST SOUTHWEST (SOUTHERN COLORADO/NORTHERN NEW MEXICO) OF THE CWA. A SURFACE HIGH WILL STILL BE TRANSITIONING ACROSS EASTERN KANSAS IN THE WAKE OF TUESDAYS FRONTAL PASSAGE WHICH WILL WILL STALL OUT JUST TO OUR SOUTH/SOUTHWEST. THIS SHOULD SHIFT THE FOCUS OF ANY THUNDERSTORM DEVELOPMENT WEDNESDAY INTO THURSDAY MORNING MORE TO THE SOUTHWESTERN PORTIONS OF THE CWA AS THUNDERSTORM INITIATION FROM EASTERN COLORADO DOWN INTO EASTERN NEW MEXICO WILL DROP SOUTHEASTWARD. MOISTURE RETURN WILL ALSO PERSIST WITH 850MB DEWPOINTS REMAINING IN THE TEENS. THE NORTHWESTERLY FLOW ALOFT WILL REMAIN IN PLACE THURSDAY THROUGH THE REST OF THE PERIOD WITH UPPER LEVEL SHORTWAVES PULSING AROUND THE UPPER LEVEL HIGH. YET ANOTHER LEE SIDE TROUGH WILL DEVELOP JUST TO THE WEST OF THE CWA ON THURSDAY AGAIN BRINGING CHANCES OF THUNDERSTORMS TO THE WESTERN PART OF THE STATE THURSDAY INTO FRIDAY MORNING. && .AVIATION... VFR CONDITIONS SHOULD BE THE NORM TODAY OUTSIDE OF SOME LOCAL MVFR/IFR CONDITIONS EARLY THIS MORNING DUE TO REMNANTS OF OVERNIGHT SHOWERS AND THUNDERSTORMS. AT THE SURFACE...A FRONT WILL DROP SOUTH THROUGH THE AREA BEFORE STALLING JUST TO THE SOUTH OF THE AREA. THIS WILL ALLOW FOR THE POSSIBLE DEVELOPMENT OF SHOWERS/THUNDERSTORMS AGAIN LATE TODAY AND THIS EVENING. && .PRELIMINARY POINT TEMPS/POPS... DDC 91 67 88 67 / 40 40 20 30 GCK 89 65 88 65 / 30 40 20 30 EHA 92 66 92 66 / 30 50 10 30 LBL 92 66 91 67 / 30 50 20 30 HYS 88 65 88 65 / 40 40 30 30 P28 91 70 88 69 / 40 40 30 30 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN12/32/32
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 330 AM CDT SUN JUL 8 2007 KSZ030-031-043>046-061>066-074>081-084>090-091000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 330 AM CDT SUN JUL 8 2007 /230 AM MDT SUN JUL 8 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT TODAY WILL BE HOT WITH GUSTY WINDS DEVELOPING. THUS...OUTDOOR BURNING IS DISCOURAGED DUE TO THE MODERATE RISK OF WILD FIRES. TONIGHT...A FRONT WILL INVADE FROM THE NORTHWEST BRINGING A SLIGHT RISK OF THUNDERSTORMS. THESE STORMS ARE NOT EXPECTED TO REACH SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AS THE ABOVE MENTIONED FRONT DIVES FARTHER SOUTHEAST ON MONDAY AFTERNOON AND NIGHT...MORE THUNDERSTORMS WILL DEVELOP. A FEW STORMS LATE MONDAY AND INTO MONDAY NIGHT MAY PRODUCE UP TO NICKEL SIZE HAIL...BUT WILL BE ISOLATED IN NATURE. ALSO...LOCALIZED HEAVY RAIN WILL BE POSSIBLE WITH A FEW OF THE STORMS MONDAY NIGHT... ESPECIALLY EAST OF A HAYS TO COLDWATER LINE. FURTHER...THERE IS A SLIGHT CHANCE FOR SEVERE STORMS TUESDAY AFTERNOON AND TUESDAY NIGHT. ADDITIONAL THUNDERSTORMS ARE POSSIBLE THROUGH THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECT TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 12/32
The Dodge City radar (KDDC), 115 km away, was scanning. The volume nearest the first event began at 08:07 UTC.
2 heavy rain, 1 hail. Local standard time, as filed.
Rainfall of 2.30 inches fell overnight and during the early morning hours.
Four inches of rain fell during the overnight and early morning hours.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2007Every state in 2007This day in weather historyWarnings in Kansas, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51176, 51178, 51180.